MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71411-70
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation and the customer agreed to return the device.A follow-up report will be submitted upon completion of investigation activities or if additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A healthcare professional reported a high reading from an abbott diabetes care blood glucose hospital meter.The healthcare professional reported a high blood glucose reading of 500 mg/dl compared to an abbott diabetes care blood glucose meter reading of 79 mg/dl.When plotted on a parkes error grid, the results fall in the d zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The returned meter was investigated with a known-good retained.Visual inspection was performed on returned meter and no issues were observed.Meter powered on with button depression.Visual inspection was performed observed lcd during power up/ self-test sequence, no issues observed.Performed control solution test.All results within specification.No issues were observed with returned meter.Issue is not confirmed.A valid serial number has not been provided for freestyle strip.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Clinical data was reviewed and confirmed that freestyle strips continue to be safe, effective, and perform as intended in the field stability data for freestyle strips was reviewed and showed no anomalies or non-conformances that could have lead to the complaint.The available tracking and trending reports were conducted for the reported complaint and freestyle strips, no trends were identified that would indicate any product related issues.Dhrs (device history review) for the freestyle precision pro meter was reviewed and the dhrs showed the freestyle precision pro meter met specifications prior to release to distribution.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE PRECISION PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda 94502 7001
Manufacturer Contact
patricia reis castro
1360 south loop road
alameda 94502-7001
4157205405
MDR Report Key23932994
Report Number2954323-2025-52274
Device Sequence Number5610121
Product Code NBW
UDI-Device Identifier00357599807009
UDI-Public(01)00357599807009(10)01E009D
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140371
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number71411-70
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date12/31/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown